# SDR 99ZZZX491

- Difficulty date: October 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5453V
- Make and model: Cessna R172K
- Aircraft serial: R1722299
- Engine: Cont IO360K
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Engine
- Part time: 1,852 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION FOR AN OIL LEAK, FOUND THE ENGINE CYLINDER HEAD CRACKED BEHIND THE ROCKER COVER AREA AND EXTENDING BEHIND THE INTAKE VALVE SPRAY.  ONE DAY LATER, FOUND SIMILAR CRACK ON A DIFFERENT AIRPLANE WITH THE SAME MODEL ENGINE.  AFTER CLOSE INSPECTION, UNABLE TO DETERMINE REASON.  FIRST AIRCRAFT CESSNA R172K, ENGINE IO360K, S/N 355310.  SECOND AICRAFT PIPER PA34200T, ENGINE LTSIO360E, S/N 306232.
